Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 28, NWS Corpus Christi, TX

June 5, 2011Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 5, 2011, 5:28 PM CDT for Victoria County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 5:28 PM CDT (22:28 UTC)
Expired
Jun 5, 2011, 6:15 PM CDT
In force
47 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 142 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1662 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

887 
WUUS54 KCRP 052228
SVRCRP
TXC469-052315-
/O.NEW.KCRP.SV.W.0028.110605T2228Z-110605T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
528 PM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 615 PM CDT

* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF SALEM TO
  10 MILES EAST OF INEZ...OR ALONG A LINE EXTENDING FROM 10 MILES
  NORTHWEST OF EDNA TO 6 MILES SOUTH OF EDNA...AND MOVING WEST AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  INEZ...
  SALEM...
  TELFERNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2906 9692 2903 9683 2894 9679 2885 9670
      2882 9672 2881 9670 2879 9669 2874 9691
      2901 9713 2910 9700 2911 9697
TIME...MOT...LOC 2228Z 078DEG 13KT 2906 9680 2888 9665

$$

87
1 follow-up statement
965 
WWUS54 KCRP 052303
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
603 PM CDT SUN JUN 5 2011

TXC469-052315-
/O.CON.KCRP.SV.W.0028.000000T0000Z-110605T2315Z/
VICTORIA-
603 PM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN VICTORIA COUNTY...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM FORDTRAN TO INEZ...OR ALONG
A LINE EXTENDING FROM 15 MILES NORTH OF VICTORIA TO 11 MILES EAST OF
VICTORIA...MOVING WEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FORDTRAN...
  TELFERNER...
  VICTORIA REGIONAL AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2906 9692 2903 9683 2894 9679 2887 9673
      2879 9695 2901 9713 2910 9700 2911 9697
TIME...MOT...LOC 2302Z 081DEG 18KT 2904 9698 2885 9683

$$

87

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:50 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jun 5, 2:50 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
250 PM CDT SUN JUN 5 2011

.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...MAIN ISSUE IS WHETHER
TO MAINTAIN LOW-END POPS OVER THE EASTERN AREAS TONIGHT AND
MONDAY. VISIBLE SATELLITE IMAGERY SHOWING SOME MODERATE CU
BUILDING INTO SOUTHEAST TEXAS. KHGX RADAR SHOWING SOME SPOTTY
SHOWERS OVER THEIR AREA AND TOWARD I-35. THERE IS STILL SOME
POTENTIAL FOR A LATE AFTERNOON SHOWER/STORM VICTORIA AREA...BUT
WILL LIKELY MAKE LAST-MINUTE DECISION ON WHETHER TO KEEP RAIN
MENTIONED FOR AFTERNOON/EVENING AS EXPECT MOST OF THE REMNANT
ACTIVITY TO REMAIN NORTH AND EAST OF THE AREA. OTHERWISE...SHOULD
BE ANOTHER QUIET NIGHT WITH LAND BREEZE DEVELOPING AND MOSTLY
CLEAR SKIES...SO SHOULD SEE SOME TEMPS INLAND AREAS IN THE UPPER
60S. THINK FOG WILL BE A BIT LESS OF AN ISSUE...AND WITH
VISIBILITIES GENERALLY 3 MILES OR MORE WILL NOT MENTION IN THE
ZONES AT THIS TIME. ANOTHER WARM ONE ON MONDAY WITH AGAIN BEST
SHOT OF RAIN OVER THE NORTHEAST (ALBEIT SMALL). DID KEEP 20 POPS
IN VICTORIA AREA FOR MONDAY...BUT LESS IN OTHER LOCATIONS AND
GENERALLY ONLY HAVE RAIN MENTIONED NEAR...NORTH AND EAST OF I-37.
WEAK SURFACE HIGH MOVES EAST MONDAY NIGHT SO WINDS WILL BE MORE
SOUTHERLY SO MINIMUM TEMPERATURES WILL BE A BIT HIGHER BUT STILL
UPPER 60S IN A FEW INLAND LOCATIONS. GENERALLY MAINLY CLEAR NIGHTS
AND PARTLY TO MOSTLY SUNNY ON MONDAY.

&&

.MARINE...SURFACE HIGH PRESSURE OVER TEXAS WILL KEEP WEAK WIND
REGIME OVER AREA WITH LAND BREEZE DEVELOPING AFTER MIDNIGHT. HIGH
MOVES EAST MONDAY EVENING SO WINDS WILL BE MORE SOUTHERLY BUT
STILL RELATIVELY LIGHT FOR MIDDLE TEXAS COAST STANDARDS.

&&

.LONG TERM (TUESDAY THROUGH SATURDAY NIGHT)...WITH HIGH PRESSURE
SHIFTING BACK TO THE EAST...SOUTHEAST WINDS ARE FORECAST TO DEVELOP
ACROSS THE AREA. DESPITE MODERATE PW VALUES ON TUESDAY...EXPECT TO
STAY DRY ACROSS THE AREA. BEYOND TUESDAY PW VALUES DROP AND 700
TEMPS BEGIN TO INCREASE...LIMITING ANY PRECIP CHANCES. SOUTHEAST
WINDS WILL ALSO LEAD TO GRADUALLY INCREASING DEWPOINTS THROUGH THE
WEEK. TEMPERATURES HOLD STEADY WITH HIGHS FROM AROUND 100 WEST TO
AROUND 90 EAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    68  95  69  91  74  /  10  10  10  10  10
VICTORIA          66  98  68  96  72  /  10  20  10  10  10
LAREDO            72 105  75 105  72  /   0   0  10  10  10
ALICE             66  99  68  96  71  /  10  10  10  10  10
ROCKPORT          72  93  75  90  76  /  10  10  10  10  10
COTULLA           67 102  69 102  70  /   0   0  10  10  10
KINGSVILLE        66  97  67  96  71  /  10  10  10  10  10
NAVY CORPUS       76  91  76  87  76  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT TERM
PZ/83...LONG TERM
Hazardous weather outlook, Jun 5, 5:32 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 AM CDT SUN JUN 5 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-061045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
532 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG CAN BE EXPECTED ACROSS INLAND SECTIONS OF THE
COASTAL BEND EARLY THIS MORNING WITH VISIBILITIES DOWN TO 1/4 MILE
IN A FEW LOCATIONS. AN ISOLATED THUNDERSTORM IS POSSIBLE NEAR VICTORIA THIS
AFTERNOON AND EARLY EVENING. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG THE SEA
BREEZE BOUNDARY MONDAY AFTERNOON...MAINLY ACROSS THE NORTHEAST
COASTAL BEND.

AN ELEVATED FIRE DANGER WILL OCCUR ACROSS THE WESTERN BRUSH
COUNTRY AND RIO GRANDE PLAINS EACH AFTERNOON...DUE TO RELATIVE
HUMIDITY VALUES OF 25 TO 35 PERCENT...WIND GUSTS BETWEEN 15 AND 25
MPH...AND DROUGHT- STRESSED FUELS.

HEAT INDEX VALUES WILL REACH 105 TO 109 ACROSS THE RIO GRANDE PLAINS
WEDNESDAY THROUGH SATURDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM/JR

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.